Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Had unprotected sex. Experiencing spotting. Negative home pregnancy test. Having mood swings. Uterus hurting. Pregnant?

DOCTOR OF THE MONTH - Apr 2013
Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 7220 Questions
Question
So i had unprotected sex with my gf on the 3rd of July and she took EC 9 hours later, she experienced spotting around the 12th, then had and her period 3 days early than the usual (22nd) as she bled for 4 days then light spotting for another 4 days, she took a home pregnancy test on the 31st and it came out negative.

but I'm concerned because she keeps having mood swings and last night her uterus was hurting her and she was having migraines and she thinks she's getting her period soon (which i think is odd)...is it possible she might be pregnant ?

PS: her cycle isn't always regular, sometimes it's a couple of days late or early
Posted Wed, 28 Aug 2013 in Sexually Transmitted Diseases
 
 
Answered by Dr. Ivan R. Rommstein 1 hour later
Hi and welcome to XXXXXXX Thanks for the query.
Despite you had unrprotected sex in fertile days, the possiblity of pregnancy is minor.
These are not signs of pregnancy and EC is safe almost always.
But her symptoms are common side effects of EC especially if this is progesterone based EC. It can cause irregular periods,delayed or too early periods, abnormal bleeding,pelvic pain etc. Sometimes up to 2 months are necessary till periods stabilize,but this is nothing serious.
so just repeat the pregnancy test in 2 weeks to be sure and if symptoms persist for more than 1 months,visit doctor. WIsh you good health. Regards

Above answer was peer-reviewed by
 
Follow-up: Had unprotected sex. Experiencing spotting. Negative home pregnancy test. Having mood swings. Uterus hurting. Pregnant? 43 minutes later
Thank you for the input doc,

so you're telling me that the side effects are what we are witnessing even though she took the pill a month ago ? and how long until the hormones balance ? and what can we do to boost it up ?
 
 
Answered by Dr. Ivan R. Rommstein 11 minutes later
Yes.
Depending on type of EC there can be more or less significant hormonal imbalance,but EC is hormonal substance which always has some effect on hormonal status. As I said,even up to 2 cycles are sometimes necessary till periods stabilize. So EC is the less recommended contraception.
Of course, there are other possble causes such as ectopic pregnancy or miscarriage,but this is rare and it should be considered if there is heavy bleeding for more than 3 days assoiated with pelvic pain and then she should visit ASAP.
Her symptoms can be treated by hormonal therapy if she consider that her condition isnt improving,but I dont think this is necessary at this point.
Above answer was peer-reviewed by
 
Follow-up: Had unprotected sex. Experiencing spotting. Negative home pregnancy test. Having mood swings. Uterus hurting. Pregnant? 38 hours later
it seems that every time she drinks a lot of fluids at once and stuffs her belly with fluids her uterus begins to hurt, is that normal? could that be the reason?
 
 
Answered by Dr. Ivan R. Rommstein 2 hours later
Yes.of course,bloating can cause pressing on uterus which will then be painful if it is sensitive due to hormonal changes. She should eat and drink more frequently,7 x a day but smaller meals and avoid food that causes bloating. Also she can take magnesium supplements for better digestion.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Treatment/Therapy

The user accepted the expert's answer

Ask a Sexual Diseases

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor